Alert archive / North Carolina / Wind Advisories in 2014

Wind Advisory 1, NWS Raleigh, NC

March 7, 201431 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Mar 7, 2014, 4:21 AM EST for 31 counties in North Carolina. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2014, 4:21 AM EST (09:21 UTC)
Expired
Mar 7, 2014, 12:44 PM EST
In force
8 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WWUS72 KRAH 070921
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
421 AM EST FRI MAR 7 2014

...STRONG WIND SPEEDS AND GUSTS EXPECTED TODAY...

.AN INTENSIFYING LOW PRESSURE SYSTEM WILL TRACK TOWARD THE
NORTHEAST ALONG THE CAROLINA COAST TODAY. STRONG WINDS FROM THE
NORTHEAST SUSTAINED AT 20 TO 25 MPH WILL GUST AS HIGH AS 30 TO 40
MPH THROUGH THE DAY... BEFORE TAPERING DOWN TOWARD EVENING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-072300-
/O.NEW.KRAH.WI.Y.0001.140307T0921Z-140307T2300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...
CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...
NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...
LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...
SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON...
SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET...
EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...CLINTON
421 AM EST FRI MAR 7 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* TIMING...THROUGH THIS MORNING AND AFTERNOON.

* WINDS...SUSTAINED WINDS FROM THE NORTHEAST AT 20 TO 25 MPH ARE
  LIKELY... WITH GUSTS AS HIGH AS 30 TO 40 MPH. WINDS WILL BE
  STRONGEST ALONG AND EAST OF HIGHWAY 1.

* IMPACTS...WINDS OF THIS MAGNITUDE ARE LIKELY TO KNOCK DOWN TREE
  BRANCHES AND LIMBS... ESPECIALLY IN AREAS OF THE PIEDMONT WHERE
  ICE HAS ACCUMULATED ON TREES. DOWNED POWER LINES ARE ALSO
  EXPECTED TO LEAD TO POWER OUTAGES. WITH A WET GROUND LEADING TO
  WEAKENED ROOT SYSTEMS... THESE WINDS MAY ALSO KNOCK DOWN A FEW
  TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. BE PARTICULARLY CAREFUL
OUTSIDE TODAY... AS FALLING TREE LIMBS CAN BE DANGEROUS. 

&&

$$

BLS/GIH
2 follow-up statements
298 
WWUS72 KRAH 071554 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1054 AM EST FRI MAR 7 2014

...STRONG WIND SPEEDS AND GUSTS EXPECTED TODAY...

.A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH AND 
INTENSIFYING LOW PRESSURE OFFSHORE THE CAROLINA COAST WILL RESULT
IN GUSTY NORTHERLY AND NORTHEASTERLY WINDS THROUGH THIS AFTERNOON.
ALTHOUGH OCCASIONAL WIND GUSTS WILL NOT EXCEED 35 MPH...THERE
WILL BE AN INCREASED POTENTIAL FOR DOWNED TREES AND SCATTERED
POWER OUTAGES DUE TO SATURATED SOIL FROM ONGOING HEAVY RAIN AND A
WINTRY MIX OF PRECIPITATION IN THE TRIAD AND NORTHERN PIEDMONT.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-072300-
/O.CON.KRAH.WI.Y.0001.000000T0000Z-140307T2300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...
CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...
NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...
LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...
SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON...
SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET...
EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...CLINTON
1054 AM EST FRI MAR 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* TIMING...THROUGH 6 PM EST.

* WINDS...NORTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH.

* IMPACTS...AN INCREASED POTENTIAL FOR GUSTY NORTH WINDS TO DOWN
  TREES OR TREE LIMBS DUE TO SATURATED SOIL FROM ONGOING HEAVY
  RAIN AND A WINTRY MIX OF PRECIPITATION IN THE TRIAD AND
  NORTHERN PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY WILL REMAIN IN EFFECT DUE TO AN INCREASED POTENTIAL
FOR DOWNED TREES...TREE LIMBS AND POWER OUTAGES ASSOCIATED WITH
FREQUENT WINDS GUSTS OF 25 TO 35 MPH.

$$

VINCENT
898 
WWUS72 KRAH 071744 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1244 PM EST FRI MAR 7 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071845-
/O.CAN.KRAH.WI.Y.0001.000000T0000Z-140307T2300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...
CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...
NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...
LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...
SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON...
SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET...
EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...CLINTON
1244 PM EST FRI MAR 7 2014

...THE WIND ADVISORY HAS BEEN CANCELLED...

STRONG WINDS EARLIER THIS MORNING HAVE ENDED AND WIND GUSTS ARE
NO LONGER EXPECTED TO EXCEED 30 MPH. AS A RESULT...THE WIND
ADVISORY HAS BEEN CANCELLED.

DOWNED TREES AND POWER LINES FROM HEAVY ICE ACCUMULATION AND
OCCASIONAL WIND GUSTS UP TO 30 MPH WILL REMAIN POSSIBLE ACROSS THE
NORTHERN PIEDMONT AND TRIAD THROUGH MID AFTERNOON...AN IMPACT
WHICH IS COVERED BY THE WINTER STORM WARNING AND WINTER WEATHER
ADVISORY IN EFFECT UNTIL 400 PM EST.

$$

VINCENT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:42 AM EST, 39 minutes earlier.

Area forecast discussion, Mar 7, 3:42 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
342 AM EST FRI MAR 7 2014

.SYNOPSIS...AN INTENSIFYING STORM SYSTEM WILL MOVE NORTHEASTWARD
ALONG THE SOUTHEAST COAST TODAY. THIS STORM SYSTEM WILL MOVE AWAY
FROM OUR AREA TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FOR
THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 340 AM FRIDAY...

WINTER STORM WARNINGS AND ADVISORIES WILL CONTINUE THIS MORNING.  A
WIND ADVISORY WILL BE IN EFFECT UNTIL 6PM.

THE CORE OF A STRONG UPPER LOW IS CURRENTLY OVER THE FLORIDA
PANHANDLE...WITH ITS ASSOCIATED 1005MB SURFACE LOW DUE EAST OF
CHARLESTON PER LATEST REGIONAL SATELLITE AND SURFACE OBS.  THE UPPER
LOW WILL BEGIN TO LIFT TO THE EAST-NORTHEAST THIS MORNING WHILE THE
SURFACE LOW TRACKS SLOWLY ALONG THE NC COAST....PASSING TO THE EAST
OF HATTERAS BY 00Z THIS EVENING.  THE LARGE PRECIP SHIELD
ENCOMPASSING NEARLY ALL OF NC IS BEGINNING TO ERODE A BIT ON THE
SOUTHERN EDGE AS THE DRY SLOT PUSHES NORTH.  A STRONG
FRONTOGENETICALLY DRIVEN BAND OF PRECIP HAS PUSHED NORTH
OF I-40....AND WITHIN THIS BAND PRECIP HAS TRANSITIONED FROM
FREEZING RAIN TO PERIODS OF MODERATE TO HEAVY SNOW AND
SLEET...MAINLY FROM PERSON COUNTY DOWN TO THE TRIAD.  A FEW REPORTS
HAVE COME IN OVER THE PAST HOUR OR TWO...RANGING FROM 0.5"
TO NEAR 2.5" IN PERSON COUNTY.  ICE AMOUNTS ARE HARDER TO COME
BY...BUT AN ICE SENSOR AT KINT REPORTS TWO TENTHS OF AN INCH.  POWER
OUTAGES ARE INCREASING VERY QUICKLY...ESPECIALLY ACROSS THE
TRIAD...NO DOUBT AIDED BY THE REGULAR WIND GUSTS OF 25-30MPH.

WHILE THE PRIMARY PRECIP BAND IS PUSHING NORTH TOWARD THE VA
BORDER...THE SPC MESOANALYSIS STILL SHOWS STRONG 850-700MB FGEN
DRAPED WEST-EAST ACROSS AREA...WITH STRONG MOISTURE TRANSPORT
INTO THE REGION.  THE APPROACHING DRY SLOT WILL TEND TO CUT DOWN ON
QPF WITH TIME...BUT EXPECT THAT PERIOD OF HEAVIER PRECIP WILL
CONTINUE FOR A FEW MORE HOURS.  MEANWHILE...IR IMAGERY
INDICATES CLOUD TOPS ARE COOLING RAPIDLY OVER WESTERN NC/SC
WHICH SUGGESTS THE DEFORMATION BAND IS BEGINNING TO TAKE SHAPE.
MODELS BRING THE DEFORMATION BAND WITH AND ADDITIONAL HALF INCH OF
QPF DURING THE DAY.

THE SURFACE WETBULB FREEZING LINE CURRENTLY STRETCHES FROM LEXINGTON-
ASHEBORO-CHAPEL HILL-HENDERSON...AND IS BEGINNING REINFORCED BY A SURGE
OF NORTHEASTERLY WINDS AND DRIER AIR OVER THE PIEDMONT OF VIRGINIA.
NORTH OF THIS LINE...FREEZING RAIN WILL CONTINUE TO BE THE PRIMARY
PTYPE...WITH PERIODS OF SLEET AND SNOW WITH HEAVIER PRECIP BANDS.
THE WETBULB TEMPS SHOULD BEGIN TO CREEP UP AFTER SUNRISE WITH A
LITTLE WARMING...BUT MAY LINGER ACROSS THE NORTHERN PORTIONS OF THE
PIEDMONT FOR A COUPLE ADDITIONAL HOURS.  BEYOND 15Z...THERE IS SOME
CONCERN THAT SOME DYNAMIC COOLING AND HIGHER PRECIP RATES WITH THE
DEFORMATION BAND MAY ERODE THE 1-2C WARM NOSE (06Z KGSO RAOB) AN
ALLOW SOME ADDITIONAL SNOW/SLEET THROUGH MIDDAY.  WITH SURFACE TEMPS
OF 32-34...ADDITIONAL ACCUMULATION WOULD BE LIMITED. CONFIDENCE
IN THIS IS LOW...BUT IT WOULD BE MOST LIKELY WITHIN THE WARNING
COUNTIES AND WOULD NOT REQUIRE UPGRADING.

THE OTHER CONCERN WE HAVE ARE THE STEADY 30-35KT GUSTS IN THE
EAST.  WHEN COMBINED WITH THE AMOUNT OF RAIN THAT HAS FALLEN/WILL
FALL TODAY AND WET SOIL...WE ARE CONCERNED ABOUT ADDITIONAL DOWNED
TREES.  THERE ARE OF COURSE THOUSANDS OF POWER OUTAGES IN THE WEST
DUE TO WIND AND  ICING...SO THE EASIEST COURSE OF ACTION IS TO ISSUE
A WIND ADVISORY FOR THE ENTIRE CWA.  THIS WILL BE IN EFFECT UNTIL
6PM TODAY.

TONIGHT...PRECIP PULLS OUT FROM WEST TO EAST AND SHOULD CLEAR THE
COASTAL PLAIN BY MIDNIGHT.  HIGH PRESSURE BEGINS TO NOSE IN FROM THE
SOUTHWEST WITH CLEARING SKIES.  GUIDANCE SUGGESTS LOWS WILL DIP TO
AROUND THE FREEZING MARK IN THE WEST...SO BLACK ICE IS AT LEAST
WORTH NOTING AND CAN BE ADDRESSED LATER.  LOWS 30-34.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 230 AM FRIDAY...

FOR SAT/SAT NIGHT: THE MID LEVEL TROUGH WILL BE TRACKING WELL OUT
OVER THE ATLANTIC BY DAYBREAK SAT... WITH FLAT MID LEVEL RIDGING AND
SURFACE HIGH PRESSURE BUILDING OVER THE SOUTHEAST STATES... AND A
DRY/STABLE COLUMN. WE MAY SEE SOME SHALLOW LOW STRATUS AT DAYBREAK
BUT PLENTIFUL SUNSHINE AND MIXING SHOULD SCOUR OUT ANY LOW CLOUDS BY
MID MORNING. SLIGHTLY ABOVE NORMAL THICKNESSES SUPPORT HIGHS FROM 63-
67. THE SPLIT FLOW PERSISTS OVER NOAM THROUGH SAT NIGHT WITH A
SHORTWAVE TROUGH CROSSING ONTARIO AND THE NRN GREAT LAKES... WHILE A
SOUTHERN STREAM TROUGH HANGS BACK OVER THE SOUTHERN PLAINS INTO NRN
MEXICO. THIS APPROACHING SHEAR AXIS WILL BE ACCOMPANIED BY A SURFACE
FRONT... AND THESE WILL RESULT IN INCREASING MID CLOUDS SAT NIGHT.
EXPECT PARTLY CLOUDY SKIES FOR MUCH OF THE NIGHT... WITH LOWS 40-45.

FOR SUN/SUN NIGHT: THE NORTHERN STREAM WAVE WILL MOVE QUICKLY ACROSS
THE NORTHEAST/CANADIAN MARITIMES ON SUNDAY WHILE THE SOUTHERN
PORTION CONTINUES TO HANG BACK ACROSS TX AND NW MEXICO. THE NAM IS
WEAKEST WITH THIS SOUTHERN TROUGH AND HAS TRENDED A BIT MORE
PROGRESSIVE THAN THE GFS/ECMWF. PREFER THE SLOWER/STRONGER GFS/ECMWF
SOLUTION BASED ON ITS CONSISTENCY AND AGREEMENT OF THE OP EC WITH
ITS ENSEMBLE MEAN. THE SURFACE FRONT IS EXPECTED TO PUSH SOUTHWARD
TOWARD THE NC/VA LINE (IN LINE WITH THE WEAKENING SHEAR AXIS ALOFT)
SUNDAY MORNING BUT THE QUICK PASSAGE OF THE NORTHERN STREAM WAVE OUT
OVER THE OPEN NW ATLANTIC SHOULD ALLOW A REBOUNDING OF MID LEVEL
HEIGHTS AND SURFACE PRESSURES DURING THE DAY... SUCH THAT WE SHOULD
SEE MINIMAL SENSIBLE WEATHER IMPACT FROM THIS GLANCING BLOW OF THE
BACKDOOR FRONT... ASIDE FROM A PERIOD OF BROKEN CLOUD COVER. LOW
LEVEL FLOW WILL REMAIN DOWNSLOPE OUT OF THE NW. THICKNESSES HOLD A
BIT ABOVE NORMAL... SUPPORTING HIGHS FROM 62 NORTH TO 69 SOUTH.
EXPECT MOSTLY CLEAR SKIES SUN NIGHT... ALTHOUGH THE POTENTIAL
BACKING OF SURFACE WINDS AROUND TO WSW (AS THE GFS INDICATES) MAY
BRING IN ENOUGH LOW LEVEL MOISTURE FOR SOME MORNING STRATUS/FOG.
LOWS 38-44. -GIH

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 335 AM FRIDAY...

FOR MON/TUE: GENERALLY QUIET WITH A FLAT WNW MID LEVEL FLOW AND A W-
E ORIENTED SURFACE HIGH PRESSURE AREA SITUATED OVER THE GULF COAST
AND SOUTHEAST STATES. THE MID LEVEL LOW OVER NRN MEXICO IS EXPECTED
TO OPEN UP AND TRACK EASTWARD TO THE NW GULF MON NIGHT/TUE
(PROPELLED BY A DIGGING TROUGH... WHICH SHOULD RAISE HEIGHTS OVER
THE CAROLINAS... INSTIGATING A STRENGTHENING SW SURFACE FLOW AND
DRAWING IN WARMER AIR. EXPECT A FEW MID/HIGH CLOUDS WITH A PASSING
DISTURBANCE JUST TO OUR NNE... BUT OTHERWISE WE SHOULD SEE PLENTY OF
CLEAR/MOSTLY SUNNY SKIES. GFS/ECMWF SUGGEST THICKNESSES AROUND 20 M
ABOVE NORMAL MON MORNING AND AROUND 30 M ABOVE NORMAL TUE MORNING.
WILL FINALLY SEE SOME SPRINGLIKE WEATHER... WITH HIGHS OF 65-70 MON
AND 70-75 TUE. LOWS IN THE UPPER 30S TO MID 40S.

FOR WED/THU: THE NW GULF WAVE SHOULD CONTINUE TO KICK TO THE ENE
WHILE DAMPENING OUT... AS DEEPENING MID LEVEL TROUGHING OVER THE
FRONT RANGE AND PLAINS SHIFTS EASTWARD. THE ECMWF REMAINS MUCH
DEEPER THAN THE GFS WITH THIS... DIGGING THIS TROUGH WELL INTO THE
SRN PLAINS AS IT APPROACHES OUR AREA FROM THE WEST AND PHASES WITH
THE NRN STREAM TROUGH OVER THE ERN SEABOARD BY THU. THE GFS HANGS
THIS TROUGH BACK OVER THE FOUR CORNERS BUT ALLOWS AMPLIFICATION OF
THE NRN STREAM OVER THE NORTHEAST/MIDATLANTIC STATES DURING THIS
TIME. BOTH SOLUTIONS BRING A SURFACE LOW WITH ATTENDANT FRONT INTO
AND THROUGH NC LATE WED INTO THU... BRINGING INCREASING RAIN CHANCES
STARTING WED AND EXTENDING INTO THU... WITH COLDER POST-FRONTAL AIR
MOVING IN ON THU. WILL GO WITH A COMPROMISE SOLUTION FOR THE
SENSIBLE WEATHER (AS THE DETAILS ARE TOUGH TO RESOLVE AT THIS TIME)
BUT LEAN TOWARD THE ECMWF TIMING... WITH SMALL RAIN CHANCES ARRIVING
LATE TUE NIGHT STRETCHING THROUGH WED/WED NIGHT... EXITING EARLY
THU. EXPECT INCREASED CLOUDS WED... A BIT COOLER BUT CONTINUED
FAIRLY MILD... WITH MID-UPPER 60S FOR HIGHS. THICKNESSES SUPPORT
HIGHS FALLING BACK INTO THE 50S FOR THU. -GIH

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AS OF 1245 AM FRIDAY...

A STRONG LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE COAST IN
CONJUNCTION WITH AN AREA OF HIGH PRESSURE NOISING SOUTHWARD INTO THE
PIEDMONT WILL CREATE WINDY CONDITIONS THROUGH THE MORNING HOURS
ACROSS CENTRAL NC. THE STRONGEST WIND GUSTS (FROM THE NORTHEAST)
WILL BE ALONG THE COASTAL PLAIN...SANDHILLS AND EASTERN PIEDMONT
WHERE GUSTS UP TO 35KTS WILL OCCUR.

THIS SAME WEATHER SYSTEM WILL SPREAD PLENTY OF PRECIPITATION INTO
CENTRAL NC OVERNIGHT INTO THIS MORNING...WITH PRECIPITATION
GRADUALLY DIMINISHING THIS AFTERNOON. RAIN WILL OCCUR AT KFAY AND
KRWI WHILE A MIX OF RAIN AND SLEET WILL OCCUR AT KRDU WITH A BRIEF
PERIOD OF FREEZING RAIN POSSIBLE TOWARD DAYBREAK. OVER THE WESTERN
PIEDMONT INCLUDING THE TRIAD TERMINALS...A WINTRY MIX OF FREEZING
RAIN...SLEET AND SNOW CAN BE EXPECTED. PRECIP INTENSITIES WILL DRIVE
PRECIPITATION TYPE. DURING HEAVIER PRECIP RATES EXPECT SLEET AND
SNOW. DURING LIGHTER RATES...FREEZING RAIN WILL DOMINATE. THIS WILL
LEAD TO A DECENT ICE COATING ON EXPOSED OBJECTS WITH SNOW/SLEET
ACCUMULATION AS HIGH AS 3-4 INCHES POSSIBLE.

THIS WEATHER SYSTEM WILL CAUSE WIDESPREAD IFR/LIFR CEILINGS THROUGH
THE MORNING HOURS...WITH CEILINGS GRADUALLY LIFTING TO MVFR CRITERIA
THIS AFTERNOON.

LATER THIS AFTERNOON AND INTO TONIGHT...THE LOW PRESSURE SYSTEM WILL
EXIT OUR REGION. N-NW WINDS WILL USHER IN DRIER AIR...LEADING TO
CLEARING SKIES. VFR CONDITIONS SHOULD PREVAIL LATE TONIGHT AND PERSIST
INTO EARLY NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL NOON EST TODAY FOR NCZ007-021>023-
038.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NCZ008>010-
024-025-039-040-073-074.

&&

SYNOPSIS...WSS
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...WSS
Hazardous weather outlook, Mar 6, 10:47 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EST THU MAR 6 2014

NCZ007-021>023-038-071030-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-
1047 PM EST THU MAR 6 2014

...WINTER STORM WARNING IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WINTER WEATHER.

NCZ008>010-024-025-039-040-073-074-071030-
GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-
1047 PM EST THU MAR 6 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WINTER WEATHER.

NCZ011-026>028-041>043-075>078-083>086-088-089-071030-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1047 PM EST THU MAR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

RAIN IS EXPECTED OVERNIGHT INTO FRIDAY. LOCALLY UP TO 2 INCHES OF
RAIN MAY FALL CREATING MINOR FLOODING OF POOR DRAINAGE AND FLOOD
PRONE AREAS. SOME LIGHT FREEZING RAIN MAY GLAZE SOME EXPOSED
SURFACES OVERNIGHT INTO EARLY FRIDAY... MAINLY ALONG AND WEST OF
HIGHWAY 1. OTHERWISE... NO ICE ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WINTER WEATHER.

In the hours before

Local storm report, Mar 7, 2:01 AM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
201 AM EST FRI MAR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     FREEZING RAIN    PLEASANT GARDEN         35.96N  79.77W
03/07/2014  M1.00 INCH       GUILFORD           NC   PUBLIC

            1 INCH OF SNOW AND SLEET

&&

EVENT NUMBER RAH1401094

BLAES
Local storm report, Mar 7, 2:03 AM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
203 AM EST FRI MAR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     SNOW             PLEASANT GARDEN         35.96N  79.77W
03/07/2014  M1.0 INCH        GUILFORD           NC   PUBLIC

            1 INCH OF SNOW AND SLEET

&&

CORRECTED EVENT

EVENT NUMBER RAH1401094

BLAES
Local storm report, Mar 7, 2:04 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
204 AM EST FRI MAR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     SNOW             PLEASANT GROVE          36.19N  79.33W
03/07/2014  M1.0 INCH        ALAMANCE           NC   PUBLIC

            1 INCH OF SNOW AND SLEET

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER RAH1401094

BLAES
Local storm report, Mar 7, 2:30 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
230 AM EST FRI MAR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     SNOW             5 WSW WINSTON-SALEM     36.07N  80.35W
03/07/2014  M0.5 INCH        FORSYTH            NC   TRAINED SPOTTER

            SNOW AND SLEET ACCUMULATION

&&

EVENT NUMBER RAH1401095

BLAES
Local storm report, Mar 7, 2:31 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
231 AM EST FRI MAR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     FREEZING RAIN    5 W WINSTON-SALEM       36.10N  80.35W
03/07/2014  E0.15 INCH       FORSYTH            NC   TRAINED SPOTTER

            ESTIMATED 0.10 TO 0.20 INCHES OF GLAZE

&&

EVENT NUMBER RAH1401096

BLAES
Special weather statement, Mar 7, 3:02 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
302 AM EST FRI MAR 7 2014

NCZ021>023-038-039-071030-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...GRAHAM...LEXINGTON...THOMASVILLE...
ASHEBORO...ARCHDALE...TRINITY
302 AM EST FRI MAR 7 2014

...FREEZING RAIN AND STRONG NORTHEAST WINDS OF 15 TO 25 MPH WITH
GUSTS TO 35 MPH WILL RESULT IN FALLING TREES AND POWER OUTAGES
ACROSS THE TRIAD REGION...

WIDEPSREAD FREEZING RAIN...OCCASSIONALLY MIXED WITH SLEET AND SNOW
WILL CONTIUE THROUGH THE PRE-DAWN HOURS ACROSS THE NORTHWEST
PIEDMONT AND TRIAD REGION. SPOTTER REPORTS INDICATE THAT BETWEEN
0.10 AND 0.20 INCHES OF FREEZING RAIN HAD ACCUMULATED AS OF 300
AM AND THAT AN ADDITIONAL 0.10 TO 0.20 INCHES OF GLAZE CAN BE
EXPECTED BY 600 AM. IN ADDITION...PERSISTENT NORTHEAST WINDS AT 15
TO 25 MPH WITH GUTSTS TO 35 MPH WILL CONTINUE THROUGH AT LEAST
DAYBREAK. THE COMBINATION OF ICE-LOADED TREES ALONG WITH GUSTY
WINDS WILL RESULT IN FALLING TREES AND POWER LINES.

RESIDENTS IN THE NORTHWEST PIEDMONT SHOULD EXPECT AN INCREASING
AMOUNT OF POWER OUTAGES THROUGH THE REMAINDER OF THE OVERNIGHT
INTO FRIDAY MORNING. RESIDENTS SHOULD ALSO BE ON THE LOOKOUT FOR
FALLEN TREES AND POWERLINES. MOTORISTS SHOULD USE CAUTION AS
ROADWAYS WILL BECOME INCREASINGLY HAZARDOUS WITH ADDITIONAL
ACCUMUALTIONS OF ICE AND SNOW AS WELL DEBRIS AND FALLEN TREES ON
ROADWAYS.

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:39 AM ESTAreal Flood AdvisoryRAHChatham, Davidson, Lee, Montgomery, Moore, Randolph and 1 more5 hr
Mar 7, 7:11 AM ESTAreal Flood WarningRAHAlamance, Chatham, Davidson, Durham, Forsyth, Franklin and 11 more6 hr
Mar 7, 9:17 AM ESTSpecial Weather StatementRAHAlamance, Davidson, Durham, Forsyth, Granville, Guilford and 3 more43 min
Mar 7, 10:12 AM ESTRiver Flood WarningRAHAnson, Stanly29 hr
Mar 7, 12:05 PM ESTAreal Flood WarningRAHAlamance, Anson, Chatham, Davidson, Durham, Forsyth and 12 more6 hr
Mar 7, 12:36 PM ESTRiver Flood WarningRAHChatham44 hr
Mar 7, 2:45 PM ESTWinter Weather AdvisoryRAHAlamance, Chatham, Davidson, Durham, Forsyth, Granville and 5 more18 hr
Mar 7, 3:26 PM ESTRiver Flood WarningRAHJohnston38 hr
Mar 7, 3:30 PM ESTRiver Flood WarningRAHJohnston61 hr
Mar 7, 5:06 PM ESTRiver Flood WarningRAHAlamance40 hr
Mar 7, 6:34 PM ESTRiver Flood WarningRAHChatham, Lee33 hr

Nearby

Wind Advisories in North Carolina, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.